Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: brown discharge, vaginal odor
|pajamajane - Sun Nov 02, 2008 5:44 pm|
three and a half weeks ago, I messed around with a guy, but I don't even know whether or not we had sex! This may be due to my inexperience. I am a virgin and in my mid-20's. He put on a condom, but I don't think he actually penetrated, but I'm not sure. His penis is small, and he had a hard time getting it up, so I think he ended up just fingering me, but I don't know whether he penetrated before fingering me or not. I don't think he did. Is it even possible for me to make this mistake? It was very late and I was very tired, and again, I am inexperienced so i don't know how differently they would feel.
I bled for a few days right afterwards (did I break my hymen?), even though I had ended my period about 6 days before. In the middle of last week, I started getting brown discharge and some spotting, and I think it was instead of my period. The brown discharge didn't smell good, and there was a little bit of thick white discharge, too, but not very much. I have not had any pain otherwise. Right now is the time I should be starting my period, but I think that was in place of it. I am usually very regular.
I was in a different state at the time. Could this be due to travel?
I have also been feeling very fatigued and had chills about a week ago for a couple of days. I don't usually have these issues with my body and would really appreciate any help before seeing the doctor tomorrow, as I am very worried. Thanks so much.
|Debbie Miller, RN - Wed Nov 05, 2008 7:56 pm|
There are a number of infectious agents that can cause a foul odor and discharge. You may have one so it's good you are seeing a doctor. It could be completely unrelated to sex even. The bleeding could be caused by some tissue trauma, even a hymen as you have suggested. Most likely this will resolve without further problems.
When your life is disrupted due to travel, emotional situations and stress, it is possible that your period can be affected. This is temporary and not cause for alarm. Chances are things will return to normal soon.
|happy127 - Tue May 19, 2009 11:02 am|
I have a very strong, fishy vaginal odor along with some brown vaginal discharge (both are noticeable after intercourse).
I went to the Doctor on May 14, 2009 and she started me on metronidazole 500mg twice a day (I have been taking them for 4 days now). However, yesterday my doctor called me and said my swab test came back negative for bacterial vaginosis. She recommended I stay on the medication and to rub monistat on the outside of my vaginal opening (she said not to use the applicator) and to make another appointment if my symptoms are still present after I finish the medication.
I am wondering if I should get a second opinion? I had a normal pap smear on April 3, 2009, negative bacterial vaginosis swab test on May 14, 2009.
This year (2009) I have developed the following:
I have some pain during intercourse.
I have irregular and extremely heavy flow periods, with painful cramps.
This month (May 2009)
I have an awful strong fishy odor (mostly after intercourse)
I still have some pain during intercourse.
I have a brown colored discharge after intercourse.
Since being on the medication (and maybe before??)
I have been extremely tired!
Losing my sex drive (when it was VERY high before taking these meds)
I am just confused and worried and want my life back!!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.